Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 227, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 21, 2012, 9:16 PM CDT for Angelina County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 9:16 PM CDT (02:16 UTC)
- Expired
- Jul 21, 2012, 9:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:36 PM CDT | TSTM WND DMG | Diboll, TX | LARGE TREE LIMBS REPORTED DOWN IN DIBOLL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 6:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4517 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KSHV 220216
SVRSHV
TXC005-220245-
/O.NEW.KSHV.SV.W.0227.120722T0216Z-120722T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
* UNTIL 945 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HUDSON TO
17 MILES SOUTHEAST OF HUNTINGTON...OR ALONG A LINE EXTENDING FROM
10 MILES WEST OF LUFKIN TO 8 MILES NORTH OF ROCKLAND...AND
MOVING SOUTH SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZAVALLA...HOMER...SHAWNEE...CLAWSON AND CENTRAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3108 9461 3110 9476 3116 9486 3123 9487
3126 9490 3129 9489 3132 9491 3135 9496
3139 9496 3142 9500 3147 9493 3110 9414
3108 9418 3102 9448
TIME...MOT...LOC 0215Z 249DEG 6KT 3137 9488 3111 9436
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:14 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 3:14 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT SAT JUL 21 2012
.DISCUSSION...
DOMINANT UPPER RIDGE OVER THE CENTRAL PLAINS WILL SHIFT EAST OVER
THE NEXT FEW DAYS AND WEAKEN. THIS SHOULD TAKE THE EDGE OFF TEMPS...
HOLDING AFTERNOON TEMPERATURES BELOW THE CENTURY MARK. DEWPOINTS
WILL NOT CHANGE MUCH...SO HEAT INDEX VALUES WILL COME CLOSE TO
CRITICAL LEVELS...BUT SHOULD NOT TOP THE 105 MARK...AT LEAST ON SUNDAY.
SO OPTED NOT TO ISSUE A HEAT ADVISORY AT THIS TIME. ALSO CONVECTION
SHOULD COVER A LITTLE MORE AREA SUNDAY...AS A WEAK SHORT WAVE
ROTATES AROUND THE UPPER RIDGE. A WEAK SURFACE BOUNDARY ALONG THE
LOUISIANA AND ARKANSAS LINE INTO EAST TEXAS MAY ACT AS A FOCUS
FOR INITIATION OF ADDITIONAL CONVECTION TONIGHT INTO SUNDAY AHEAD
OF THE SHORT WAVE.
AFTER SUNDAY...CHANCES FOR RAIN BECOME SMALLER...AS THE RIDGE
BECOMES ESTABLISHED OVER THE TENNESSEE VALLEY. BY MID WEEK...THE
RIDGE BEGINS TO BUILD MORE OVER THE SOUTHERN ROCKIES. IT WILL
SHIFT SLOWLY EAST AND LOOKS LIKE IT MAY BECOME CENTERED OVER THE
FOUR STATE REGION NEXT WEEKEND. IF SO...HIGHS MAY BE REACHING 100
AGAIN.
&&
.AVIATION...
TSTMS HAVE MOVED WELL SOUTH OF CWA THIS AFTN. SFC OBS SUGGEST A SFC
LOW DEVELOPING OVER EXTREME NE TX...AND CUMULUS FIELDS HAVE
DEVELOPED ACROSS MUCH OF AR. EMBEDDED BOUNDARY WITHIN THIS FIELD WILL
BE LIKELY FOCUS FOR CONVECTIVE REDEVELOPMENT LATER THIS AFTN. DUE TO
COVERAGE AND LOCATION UNCERTAINTIES...OPTING FOR VCNTY TSTM ALL
TERMINALS FOR TIME BEING BTWN 21/20Z-22/02Z. OTHERWISE...SOUTHWEST
WINDS 5-10 KTS TODAY...BECOMING LIGHT AND VARIABLE OVERNIGHT. SOME
MID LVL DECKS MAY DEVELOP OVERNIGHT...INHIBITING ANY PATCHY FOG.
EXCEPTION MAY BE KMLU...WHERE MID AFTN TEMPERATURES IN LOWER 80S AND
MOIST GROUND...MAY PROMOTE FOG DEVELOPMENT TONIGHT./VII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 95 76 95 76 / 30 30 20 20 20
MLU 74 93 75 95 74 / 40 30 20 20 20
DEQ 73 98 74 98 73 / 10 20 20 10 10
TXK 74 97 75 97 74 / 20 20 20 20 20
ELD 73 95 74 96 73 / 20 30 20 20 20
TYR 77 96 75 95 75 / 30 20 20 20 20
GGG 76 95 76 95 75 / 30 20 20 20 20
LFK 75 94 75 95 75 / 30 30 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>012.
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165-166.
&&
14/07Hazardous weather outlook, Jul 21, 12:02 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT SAT JUL 21 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1202 PM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE AS THE COMBINATION OF DAYTIME HEATING...DISTURBANCES ALOFT...AND A MOIST AND UNSTABLE ATMOSPHERE COMBINE. THE BEST CHANCES OF SEVERE WEATHER ARE SOUTH OF INTERSTATE 20. DAMAGING WIND WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF EXPECTED SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 21, 8:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG RUSK 31.80N 95.15W
07/21/2012 CHEROKEE TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN RUSK AND ACROSS THE COUNTY.
&&
RWILLISLocal storm report, Jul 21, 8:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 6 N LUFKIN 31.42N 94.73W
07/21/2012 ANGELINA TX LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 59 NORTH OF LUFKIN.
&&
RWILLISLocal storm report, Jul 21, 8:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG ALTO 31.65N 95.07W
07/21/2012 CHEROKEE TX LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS THE SOUTHERN END OF THE
COUNTY.
&&
RWILLISLocal storm report, Jul 21, 8:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND DMG LUFKIN 31.33N 94.73W
07/21/2012 ANGELINA TX TRAINED SPOTTER
TREE DOWN IN LUFKIN.
&&
RWILLISLocal storm report, Jul 21, 8:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL HENDERSON 32.16N 94.80W
07/21/2012 E1.00 INCH RUSK TX EMERGENCY MNGR
QUARTER SIZED HAIL IN HENDERSON.
&&
RWILLISLocal storm report, Jul 21, 9:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG LUFKIN 31.33N 94.73W
07/21/2012 ANGELINA TX LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN ACROSS THE ENTIRE
COUNTY.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:03 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 42 min |
| Jul 21, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 63 min |
| Jul 21, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 53 min |
| Jul 21, 7:24 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 66 min |
| Jul 21, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 65 min |
| Jul 21, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 58 min |
| Jul 21, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.